MAUDE Adverse Event Report: BD CARIBE LTD. BD NEEDLE SPINAL S/SU 25GA 3-1/2IN QUINCKE; SPINAL NEEDLE

BD CARIBE LTD. BD NEEDLE SPINAL S/SU 25GA 3-1/2IN QUINCKE; SPINAL NEEDLE
Model Number 405180
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Exposure to Body Fluids (1745); Needle Stick/Puncture (2462)
Date of Event 01/29/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Unknown manufacturer: there are multiple bd locations where this unspecified bd device may have been manufactured.A catalog and lot number could not be confirmed for this incident and without this information we are unable to determine where the device was manufactured.Therefore, bd corporate headquarters in (b)(4) has been listed and the (b)(4) fda registration number has been used for the manufacture report number.Medical device expiration date: unknown.Device manufacture date: unknown.Investigation summary: bd was unable to perform a thorough investigation as no sample, lot, or batch number were provided.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored monthly.Our business team regularly reviews the collected data for identification of emerging trend investigation conclusion: bd was not able to duplicate or confirm the customer¿s indicated failure as no sample, batch, or lot code was provided.Root cause description: root cause is undetermined.Rationale: no sample, lot, or batch provided.
 
Event or Problem Description
It was reported that while using the bd needle spinal s/su 25ga 3-1/2in quincke the healthcare provider received a contaminated needle stick.Verbatim: it was reported that a needle stick injury occurred on the clinician after having used the needle on the patient.In this occurrence the clinician recapped the needle after using it, then went to use it again and the needle recoiled and stuck the tech.In this needle stick occurrence, clinician used the needle on the patient, recapped it and were going to use it again when the needle 'recoiled' and stuck the tech.

Brand Name
BD NEEDLE SPINAL S/SU 25GA 3-1/2IN QUINCKE
Common Device Name
SPINAL NEEDLE
Manufacturer (Section D)
BD CARIBE LTD.
road 31
k.m. 24.3
juncos
MDR Report Key9676627
Report Number2618282-2020-00005
Device Sequence Number2773916
Product Code BSP
UDI-Device Identifier30382904051809
UDI-Public30382904051809
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
PREAMENDMENT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number405180
Device Catalogue Number405180
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/29/2020
Initial Report FDA Received Date02/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;